Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 44, NWS Milwaukee, WI

May 15, 2011

NWS Milwaukee, WI issued this small craft advisory at May 15, 2011, 6:43 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 6:43 PM CDT (23:43 UTC)
Expired
May 17, 2011, 3:54 AM CDT
In force
33 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WHUS73 KMKX 152343
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT SUN MAY 15 2011

...GALE FORCE WIND GUSTS UNTIL EARLY EVENING...

.BRISK NORTH WINDS WITH GALE FORCE WIND GUSTS WILL CONTINUE UNTIL
EARLY EVENING...AS A STRONG PRESSURE GRADIENT AND GOOD LOW LEVEL
MIXING REMAINS OVER THE GREAT LAKES REGION. HIGH WAVES WILL
CONTINUE AS WELL.

THE PRESSURE GRADIENT WILL SLOWLY WEAKEN TONIGHT INTO MONDAY...
BUT WINDS AND WAVES WILL STILL REACH SMALL CRAFT ADVISORY CONDITIONS
INTO MONDAY EVENING. 

LMZ643-160745-
/O.CAN.KMKX.GL.W.0011.000000T0000Z-110516T0000Z/
/O.NEW.KMKX.SC.Y.0044.110515T2343Z-110517T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
643 PM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHEAST 20 TO 25 KNOTS...WITH GUSTS TO 30
  KNOTS.

* WAVES: WAVES 8 TO 12 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-160200-
/O.EXT.KMKX.GL.W.0011.000000T0000Z-110516T0200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
643 PM CDT SUN MAY 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS: NORTH TO NORTHEAST TO 30 KNOTS...WITH GALE FORCE GUSTS TO
  40 KNOTS EARLY THIS EVENING. WINDS DECREASING TO 20 TO 25 KNOTS
  WITH WIND GUSTS TO 30 KNOTS AFTER 9 PM.

* WAVES: WAVES 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
GEHRING
5 follow-up statements
377 
WHUS73 KMKX 160207
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 PM CDT SUN MAY 15 2011

...BRISK NORTH WINDS AND VERY HIGH WAVES TONIGHT INTO MONDAY NIGHT...

.BRISK NORTH WINDS AND VERY HIGH WAVES WILL CONTINUE TONIGHT AND
MONDAY AND BEGIN TO SUBSIDE MONDAY NIGHT. A MODEST PRESSURE
GRADIENT BETWEEN CANADIAN HIGH PRESSURE AND LOW PRESSURE OVER THE
EAST COAST IS RESPONSIBLE FOR THE WINDY CONDITIONS. THE PRESSURE
GRADIENT WILL SLOWLY WEAKEN INTO MONDAY NIGHT WITH SUBSIDING WINDS
AND WAVES. 

LMZ644>646-161015-
/O.CAN.KMKX.GL.W.0011.000000T0000Z-110516T0200Z/
/O.EXB.KMKX.SC.Y.0044.000000T0000Z-110517T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
907 PM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS...WITH GUSTS TO 30
  KNOTS.

* WAVES: WAVES 8 TO 11 FEET SUBSIDING TO 4 TO 7 FEET FOR MONDAY
  AND MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-161015-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-110517T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
907 PM CDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY. 

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. 

* WAVES: WAVES 7 TO 10 FEET SUBSIDING TO 3 TO 6 FEET FOR MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
GEHRING
796 
WHUS73 KMKX 160844
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT MON MAY 16 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES TODAY...

.A LINGERING PRESSURE GRADIENT BETWEEN BUILDING HIGH PRESSURE INTO
THE WESTERN GREAT LAKES AND LOW PRESSURE OVER THE EASTERN U.S.
WILL CONTRIBUTE TO CONTINUED BLUSTERY WINDS OVER THE LAKE MICHIGAN
NEARSHORE WATERS TODAY.

THE GRADIENT WILL CONTINUE TO SLOWLY WEAKEN TODAY AND TONIGHT.
THIS WILL RESULT IN LOWER WIND SPEEDS TODAY AND TONIGHT...WITH
GRADUALLY SUBSIDING WAVE HEIGHTS. THE SMALL CRAFT ADVISORY
ADVISORY WILL REMAIN IN EFFECT THROUGH TONIGHT.

LMZ643>646-161645-
/O.EXT.KMKX.SC.Y.0044.000000T0000Z-110517T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT TUESDAY.

* WINDS: NORTH TO NORTHEAST 15 TO 30 KNOTS...WITH FEW GUSTS TO 33
  KNOTS...DECREASING TO 10 TO 20 KNOTS TONIGHT.

* WAVES: WAVES 4 TO 7 FEET TODAY...DECREASING SLOWLY TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MILWAUKEE

MBK
243 
WHUS73 KMKX 162026
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT MON MAY 16 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES THROUGH TUESDAY...

.A LINGERING PRESSURE GRADIENT BETWEEN BUILDING HIGH PRESSURE
INTO THE WESTERN GREAT LAKES AND LOW PRESSURE OVER THE EASTERN
U.S. WILL CONTRIBUTE TO CONTINUED BLUSTERY WINDS OVER THE LAKE
MICHIGAN NEARSHORE WATERS TONIGHT INTO TUESDAY.

THE GRADIENT WILL CONTINUE TO SLOWLY WEAKEN TONIGHT INTO TUESDAY
ACROSS THE NORTHERN SECTIONS OF THE NEARSHORE AREA. THIS WILL
RESULT IN LOWER WIND SPEEDS LATER TONIGHT...WITH GRADUALLY
SUBSIDING WAVE HEIGHTS. THE SMALL CRAFT ADVISORY ADVISORY WILL
REMAIN IN EFFECT THROUGH TONIGHT. 

ON TUESDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS
SOUTH OF PORT WASHINGTON.

LMZ644>646-170430-
/O.EXT.KMKX.SC.Y.0044.000000T0000Z-110518T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY.

* WINDS: NORTH TO NORTHEAST 15 TO 30 KNOTS...WITH FEW GUSTS TO 33
  KNOTS...DECREASING TO 10 TO 20 KNOTS FOR A TIME TONIGHT....THEN
  15 TO 20 KNOTS...GUSTS TO 25 KNOTS TUESDAY.

* WAVES: WAVES 4 TO 7 FEET TONIGHT AND 3 TO 6 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-170430-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-110517T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
326 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS THIS EVENING...DECREASING
  TO 10 TO 20 KNOTS TONIGHT.

* WAVES: WAVES 4 TO 7 FEET THIS EVENING...DECREASING SLOWLY
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
157 
WHUS73 KMKX 170155
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT MON MAY 16 2011

...BLUSTERY NORTH WINDS AND HIGH WAVES THROUGH TUESDAY...

.A LINGERING PRESSURE GRADIENT BETWEEN BUILDING HIGH PRESSURE
INTO THE WESTERN GREAT LAKES AND LOW PRESSURE OVER THE EASTERN
U.S. WILL CONTRIBUTE TO CONTINUED BLUSTERY WINDS OVER THE LAKE
MICHIGAN NEARSHORE WATERS TONIGHT INTO TUESDAY.

THE GRADIENT WILL CONTINUE TO SLOWLY WEAKEN TONIGHT INTO TUESDAY
ACROSS THE NORTHERN SECTIONS OF THE NEARSHORE AREA. THIS WILL
RESULT IN LOWER WIND SPEEDS LATER TONIGHT...WITH GRADUALLY
SUBSIDING WAVE HEIGHTS. THE SMALL CRAFT ADVISORY ADVISORY WILL
REMAIN IN EFFECT THROUGH TONIGHT.

ON TUESDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS
SOUTH OF PORT WASHINGTON.

LMZ644>646-171000-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-110518T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
855 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS...THEN 15 TO 20
  KNOTS...GUSTS TO 25 KNOTS TUESDAY.

* WAVES: WAVES 4 TO 7 FEET TONIGHT AND 3 TO 6 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-170900-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-110517T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
855 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS THIS EVENING... 
  DECREASING TO 10 TO 20 KNOTS LATE TONIGHT. 

* WAVES: WAVES 3 TO 6 FEET THIS EVENING...DECREASING SLOWLY
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
046 
WHUS73 KMKX 170854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT TUE MAY 17 2011

...BRISK WINDS AND HIGH WAVES CONTINUE TODAY AND EARLY THIS EVENING...

.A MODEST PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
UNITED STATES AND HIGH PRESSURE OVER SOUTHERN CANADA...WILL
SUPPORT A CONTINUATION OF BRISK NORTHEAST WINDS AND HIGH WAVES.
THE WINDS AND WAVES WILL LESSEN TONIGHT AS THE PRESSURE GRADIENT
SLOWLY WEAKENS. 

LMZ644>646-171700-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-110518T0000Z/
/O.NEW.KMKX.SC.Y.0045.110517T0900Z-110518T0100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS THIS
  AFTERNOON AND EARLY EVENING. 

* WAVES: WAVES 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-171700-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-110517T0900Z/
/O.NEW.KMKX.SC.Y.0045.110517T1700Z-110518T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
354 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
 
* WAVES: WAVES 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
GEHRING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:18 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 15, 3:18 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT SUN MAY 15 2011

.SHORT TERM...
.TONIGHT AND MONDAY...FORECAST CONFIDENCE HIGH.

STRONG NORTH NORTHEAST WINDS ACROSS THE LAKE-SHORE COUNTIES WILL
LINGER UNTIL AROUND 00Z MONDAY...BEFORE LOSS OF DAYTIME HEATING
REDUCES THE MIXING OF 35 TO 40 KNOT GUSTS TO THE SURFACE ACROSS
THESE AREAS. THUS...WILL CONTINUE WIND ADVISORY UNTIL THEN.

SURFACE PRESSURE GRADIENT TO GRADUALLY RELAX TONIGHT AND MONDAY...AS
LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE REGION. THE NORTH
NORTHEAST WINDS WILL GRADUALLY REDUCE IN MAGNITUDE AS A RESULT. COLD
AIR ADVECTION WITH THESE WINDS...AND CLEARING SKIES...WILL BRING
COLDER TEMPERATURES FOR LATER TONIGHT INTO THE AREA. MID 30S
INLAND...WITH UPPER 30S NEAR THE LAKE...ARE EXPECTED.

QUESTION IS HOW WIDESPREAD ANY FROST WOULD BE IN THE WESTERN
COUNTIES. EXPECTED WINDS IN THIS AREA SHOULD REDUCE TO THE 5 TO 10
MPH RANGE LATER THIS EVENING AND OVERNIGHT. DESPITE INVERSION
PREVENTING MIXING OF LOW LEVEL WINDS TO THE SURFACE...PRESSURE
GRADIENT SHOULD BE ENOUGH TO KEEP UP WINDS AND PREVENT WIDESPREAD
FROST. THUS...WILL NOT ISSUE A FROST ADVISORY IN THE FAR WEST AND
NORTHWEST COUNTIES...AND JUST MENTION PATCHY FROST. THE EVENING AND
OVERNIGHT SHIFTS WILL HAVE TO MONITOR WIND SPEEDS.

SUNNY SKIES ARE EXPECTED MONDAY WITH DRY AIR-MASS MOVING INTO THE
AREA WITH HIGH PRESSURE. PRESSURE GRADIENT SHOULD REMAIN SOMEWHAT
TIGHT...ESPECIALLY IN THE EASTERN AREAS...TO BRING SOME BRISK NORTH
NORTHEAST WINDS AT TIMES. ONSHORE FLOW WILL KEEP HIGHS NEAR THE LAKE
IN THE LOWER 50S...WITH UPPER 50S TO AROUND 60 INLAND.

.LONG TERM...
.MONDAY NIGHT THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

ALL MODELS SHOW RIDGING OVER THE NORTHERN PLANS TO MN TO ONTARIO
WITH A DRY NORTHEAST SURFACE FLOW OVER WI. DEW-POINTS WILL BE IN THE
UPPER 20S TO LOWER 30S...BUT WINDS MAY NOT DROP TO BELOW 5 MPH. SO
MAY NOT GET WIDESPREAD FROST. WILL KEEP MENTION OF PATCHY FROST
GOING MONDAY NIGHT. ALMOST THE SAME SET UP FOR TUESDAY NIGHT...BUT
MIN TEMPS A DEGREE OR TWO HIGHER. MODELS HINT AT SOME MID-LEVEL
MOISTURE/CLOUDS MOVING BACK INTO WI FROM THE EAST TUESDAY NIGHT...SO
WILL NOT MENTION FROST FOR TUE NIGHT.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

MODELS HAVE BEEN PERSISTENT IN RETROGRADING SURFACE LOW PRESSURE
BACK TO THE OHIO AREA WHILE THE UPPER LOW REMAINS OVER OHIO WITH
SHORT WAVE ENERGY ROTATING AROUND IT. BOTH GFS AND ECMWS SHOW
MID-LEVEL MOISTURE BANDS WITH Q-VECTOR CONVERGENCE AND WEAK
ISENTROPIC LIFT AFFECTING WI WED THROUGH THU NIGHT. WILL GO WITH
CHANCE SHOWERS WEDNESDAY NIGHT INTO THURSDAY. MODELS START TO BREAK
UP MOISTURE BANDS THURSDAY NIGHT AS UPPER LOW FINALLY WOBBLES TO THE
EAST COAST.

...FRIDAY AND SATURDAY...FORECAST CONFIDENCE LOW.

BOTH GFS AND ECMWF HAVE RIDGING FROM ONTARIO THROUGH LAKE
MICHIGAN AREA TN FROM THE SURFACE TO THE JET STREAM LEVEL FOR
FRIDAY AND FRIDAY NIGHT. THEREFORE...WILL GO WITH DRY CONDITIONS
FRI AND FRI NIGHT. BY 12Z SAT...THE NEXT UPPER LEVEL LOW PRESSURE
OVER THE ROCKY MOUNTAINS STARTS TO AFFECT WI. GFS IS FASTER IN
ROTATING SHORT WAVE ENERGY AND MOISTURE BAND INTO WI ON FOR
SATURDAY WHILE THE ECMWF MODEL HAS IT REACHING WI SAT NIGHT.
MODELS WILL CONTINUE TO BOUNCE ON THEIR SOLUTIONS FOR THE NEXT
SEVERAL RUNS SINCE WE ARE DEALING WITH A SLOW MOVING AND SOMEWHAT
BLOCKING/HIGH AMPLITUDE PATTERN RATHER THAN A PROGRESSIVE QUASI-
ZONAL PATTERN. WILL COMPROMISE AND HAVE ONLY A CHANCE FOR PRECIP
OVER THE SOUTHWEST PART OF MY COUNTY WARNING AREA FRIDAY
NIGHT...AND MOVE THE CHANCES NORTHEAST ON SAT.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND MONDAY. CLOUDS WILL
CLEAR OUT OF TAF SITES THIS EVENING...WITH CLEAR SKIES THEN EXPECTED
LATER TONIGHT AND MONDAY. WINDY CONDITIONS WITH GUSTY NORTH
NORTHEAST WINDS WILL SLOWLY DECREASE IN MAGNITUDE THIS
EVENING...WITH GUSTS ENDING AROUND 06Z AT THE EASTERN SITES. GUSTY
NORTH NORTHEAST WINDS TO RESUME BY 14Z TO 15Z MONDAY...AND LINGER
THROUGH THE DAY. HOWEVER...THEY WILL NOT BE AS STRONG AS TODAY.

&&

.MARINE...GALE WARNING REMAINS IN EFFECT UNTIL 00Z MONDAY ACROSS THE
NEARSHORE WATERS...WITH TIGHT PRESSURE GRADIENT AND GOOD MIXING OF
35 TO 40 KNOT WINDS TO THE SURFACE. THE PRESSURE GRADIENT WILL
WEAKEN A BIT TONIGHT...AND SHOULD ALLOW THE NORTH NORTHEAST GALE
FORCE GUSTS TO FALL BELOW GALE WARNING CRITERIA.

THE WINDS WILL REMAIN IN SMALL CRAFT ADVISORY RANGE THROUGH TONIGHT
INTO MONDAY...POSSIBLY INTO TUESDAY...AS THE PRESSURE GRADIENT
REMAINS SOMEWHAT TIGHT.

THE SLIGHT ONSHORE COMPONENT TO THESE WINDS WILL KEEP WAVES HIGH
THROUGH AT LEAST MONDAY...POSSIBLY MONDAY NIGHT INTO TUESDAY. WAVES
WILL SLOWLY SUBSIDE THROUGH TUESDAY. A SMALL CRAFT ADVISORY WILL BE
NEEDED AFTER THE GALE WARNING EXPIRATION TONIGHT...LASTING THROUGH
MONDAY. BRISK WINDS AND HIGH WAVES MAY REQUIRE IT TO GO INTO MONDAY
NIGHT AND TUESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ052-060-066-071-
     072.

LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT/LONG TERM...34
VERY SHORT TERM/AVIATION/MARINE...08
Hazardous weather outlook, May 15, 3:55 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 PM CDT SUN MAY 15 2011

WIZ046-047-051-052-056>060-062>072-161130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
355 PM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...4 PM SUNDAY THROUGH 7 AM MONDAY

BLUSTERY NORTH TO NORTHEAST WINDS GUSTING TO AROUND 45 MPH WILL
AFFECT THE COUNTIES BORDERING LAKE MICHIGAN WHERE A WIND ADVISORY IS
IN EFFECT.

PATCHY FROST IS EXPECTED LATE TONIGHT OVER SOUTH CENTRAL
WISCONSIN.

.DAYS TWO THROUGH SEVEN...7 AM MONDAY THROUGH SATURDAY

PATCHY FROST IS EXPECTED LATE MONDAY NIGHT OVER THE ENTIRE
AREA...WITH THE EXCEPTION OF LOCATIONS NEAR LAKE MICHIGAN.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS NEXT FRIDAY NIGHT WEST OF
A LINE FROM LONE ROCK TO MONROE AND OVER THE REMAINDER OF SOUTHERN
WISCONSIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-161130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
355 PM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...4 PM SUNDAY THROUGH 7 AM MONDAY

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY EVENING DUE
TO A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE OHIO
VALLEY AND HIGH PRESSURE OVER ONTARIO CANADA. NORTH TO NORTHEAST
WINDS UP TO 30 KNOTS WILL GUST TO 40 KNOTS AT TIMES ARE EXPECTED.
HIGH WAVES WILL ACCOMPANY THE STRONG WINDS.

THE NORTH WINDS WILL WEAKEN TO 15 TO 25 KNOTS SUNDAY EVENING AFTER 7
PM...AND REMAIN AT SMALL CRAFT ADVISORY LEVELS.

.DAYS TWO THROUGH SEVEN...7 AM MONDAY THROUGH SATURDAY

BLUSTERY NORTH WINDS AND HIGH WAVES WILL CONTINUE AT SMALL CRAFT
ADVISORY LEVELS THROUGH MONDAY...AND POSSIBLY INTO MONDAY NIGHT AS
A SURFACE PRESSURE GRADIENT GRADUALLY LOOSENS.

THERE IS A SMALL CHANCE OF THUNDERSTORMS NEXT SATURDAY.

WWW.WEATHER.GOV/MKX

KAPELA/JJ

In the hours before

Local storm report, May 15, 12:57 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     NON-TSTM WND GST RACINE BATTEN AIRPORT   42.76N 87.81W
05/15/2011  M46 MPH          RACINE             WI   ASOS

            40 KNOT PEAK WIND

&&

WIMBERLEY
Local storm report, May 15, 1:13 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HIGH SUST WINDS  1 ENE KENOSHA           42.59N 87.80W
05/15/2011  M35.00 MPH       LMZ646             WI   C-MAN STATION

            30 KNOT SUSTAINED WINDS.

0704 AM     HIGH SUST WINDS  SHEBOYGAN AIRPORT       43.77N 87.85W
05/15/2011  M30.00 MPH       SHEBOYGAN          WI   ASOS

            26 KNOT SUSTAINED WINDS.

0730 AM     HIGH SUST WINDS  6 NNE MILWAUKEE INTERNA 43.02N 87.85W
05/15/2011  M30.00 MPH       LMZ645             WI   C-MAN STATION

            26 KNOT SUSTAINED WINDS.

0742 AM     NON-TSTM WND GST SHEBOYGAN AIRPORT       43.77N 87.85W
05/15/2011  M46.00 MPH       SHEBOYGAN          WI   ASOS

            40 KNOT WIND GUST.

0807 AM     NON-TSTM WND GST SHEBOYGAN AIRPORT       43.77N 87.85W
05/15/2011  M48.00 MPH       SHEBOYGAN          WI   ASOS

            42 KNOT WIND GUST

0852 AM     HIGH SUST WINDS  MILWAUKEE INTERNATIONAL 42.94N 87.90W
05/15/2011  M30.00 MPH       MILWAUKEE          WI   ASOS

            26 KNOT SUSTAINED WIND

0859 AM     NON-TSTM WND GST RANDOM LAKE             43.56N 87.96W
05/15/2011  M45.00 MPH       SHEBOYGAN          WI   TRAINED SPOTTER

0950 AM     NON-TSTM WND GST PORT WASHINGTON LAKESHO 43.39N 87.87W
05/15/2011  M45.00 MPH       OZAUKEE            WI   MESONET

            39 KNOT GUST MEASURED AT PORT WASHINGTON HARBOR BY GREAT
            LAKES OBSERVING SYSTEM STATION.

1105 AM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
05/15/2011  M47.00 MPH       MILWAUKEE          WI   ASOS

            41 KNOT PEAK WIND

1213 PM     NON-TSTM WND GST RACINE BATTEN AIRPORT   42.76N 87.81W
05/15/2011  M46.00 MPH       RACINE             WI   ASOS

            40 KNOT PEAK WIND

&&

RKAPELA
Local storm report, May 15, 4:09 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
05/15/2011  M51 MPH          MILWAUKEE          WI   ASOS

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:34 AM CDTWind AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan14 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.